Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 5:56 AM CDT for Hancock County, Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 5:56 AM CDT (10:56 UTC)
- Expired
- Jun 22, 2007, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:11 AM CDT | HEAVY RAIN 1.22 | Dallas City, IL | RAINFALL TOTAL SINCE 10 PM LAST EVENING. |
| Jun 22, 6:24 AM CDT | HEAVY RAIN 1.39 | 3 Se Dallas City, IL | RAINFALL AMOUNT SINCE LAST EVENING. |
| Jun 22, 6:29 AM CDT | HEAVY RAIN 1.39 | 3 Sse Dallas City, IL | COCORAHS OBSERVER. 24 HR TOTAL. |
| Jun 22, 7:32 AM CDT | FLASH FLOOD | 1 Ese La Harpe, IL | WATER A FOOT DEEP ACROSS ILLINOIS ROUTE 9. |
| Jun 22, 7:32 AM CDT | FLASH FLOOD | 2 E La Harpe, IL | WATER IS 4.5 FEET DEEP AT THE RAILROAD VIADUCT ON ILLINOIS ROUTE 9 AND CONTINUES TO RISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 221100 FFWDVN ILC067-221700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 556 AM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... HANCOCK COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL NOON CDT * AT 552 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING AT THE RAILROAD VIADUCT ON ILLINOIS ROUTE 9 EAST OF LA HARPE. AN ESTIMATED 3 TO 4 FEET OF WATER WITH A VEHICLE STALLED. RADAR ESTIMATES 4 TO 6 INCHES OF RAIN HAS FALLEN SINCE LAST EVENING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA HARPE AND DISCO. THE RAIN HAS STOPPED FOR NOW. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED TODAY. LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113 $$ 08
2 follow-up statements
000 WGUS73 KDVN 221238 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 AM CDT FRI JUN 22 2007 ILC067-221700- HANCOCK IL- 737 AM CDT FRI JUN 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR HANCOCK COUNTY... AT 733 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER A FOOT DEEP ACROSS ILLINOIS ROUTE 9 A MILE EAST OF LA HARPE. AT THE RAILROAD VIADUCT FURTHER EAST...THE WATER WAS 4.5 FEET DEEP AND RISING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA HARPE AND DISCO THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO MOVE ACROSS THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113 $$ 08
000 WGUS73 KDVN 221705 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT FRI JUN 22 2007 ILC067-221715- HANCOCK IL- 1205 PM CDT FRI JUN 22 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR HANCOCK COUNTY... RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING FLOOD-PRONE AREAS. LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113 $$ MAYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 22, 4:50 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT FRI JUN 22 2007 .UPDATE... UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW RE-EVALUATE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 AM CDT FRI JUN 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 532 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND 50 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 22, 4:33 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 433 AM CDT FRI JUN 22 2007 IAZ089-ILZ025-026-034-035-221145- DES MOINES-HENDERSON-WARREN-HANCOCK-MCDONOUGH- INCLUDING THE CITIES OF...BURLINGTON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB 433 AM CDT FRI JUN 22 2007 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH 7 AM. RAINFALL AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS. IN RURAL AREAS...CEDAR...HARPE...BAPTIST...SPRING...AND ROCK CREEKS IN MCDONOUGH AND HANCOCK COUNTIES ARE EXPECTED TO APPROACH BANK FULL. SIGNIFICANT RISES ON THE LA MOINE RIVER AND EAST FORK OF THE LA MOINE RIVER IS EXPECTED. MOTORISTS TRAVELING ON ROADS CROSSING THESE CREEKS SHOULD EXERCISE CAUTION AND BE ON THE LOOKOUT FOR WATER PONDING IN LOW AREAS. IAZ051-052-063>065-067-078-ILZ024-221145- BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-LOUISA-MERCER- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO... IOWA CITY...TIPTON...MUSCATINE...WAPELLO...ALEDO 433 AM CDT FRI JUN 22 2007 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF EAST CENTRAL IOWA AND NORTHWEST ILLINOIS THROUGH 7 AM. RAINFALL AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS. INDIAN...PECHMAN...SYNDER...CLEAR...RAPIDS...RICHEY...AND PIKE CREEKS IN LINN...JOHNSON...AND MUSCATINE COUNTIES ARE EXPECTED TO APPROACH BANK FULL.
Local storm report, Jun 22, 5:25 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM HEAVY RAIN 1 N TIFFIN 41.71N 91.69W
06/22/2007 E0.00 INCH JOHNSON IA TRAINED SPOTTER
SPOTTER REPORTED MANY STRETS UNDER WATER.
&&
MIKEZLocal storm report, Jun 22, 5:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HEAVY RAIN 1 N LA HARPE 40.59N 90.96W
06/22/2007 E4.00 INCH HANCOCK IL TRAINED SPOTTER
SPOTTER REPORTS 4 INCH TOTAL RAIN FALL SINCE 8 PM LAST
EVENING. ALSO REPORTED WATER RUNNING THROUGH HIS YARD.
&&
MIKEZLocal storm report, Jun 22, 5:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HEAVY RAIN IOWA CITY 41.66N 91.54W
06/22/2007 E0.00 INCH JOHNSON IA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS NUMEROUS ROADS WITH WATER
PONDING ON THEM.
0537 AM HEAVY RAIN 4 SE BLANDINSVILLE 40.51N 90.82W
06/22/2007 M6.73 INCH MCDONOUGH IL TRAINED SPOTTER
STORM TOTAL SINCE LAST EVENING. MINOR WATER IN BASEMENT.
&&Local storm report, Jun 22, 5:51 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 AM HEAVY RAIN CEDAR RAPIDS 41.97N 91.67W
06/22/2007 M2.15 INCH LINN IA TRAINED SPOTTER
SINCE 7 PM LAST NIGHT.
&&Local storm report, Jun 22, 5:54 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 2 E LA HARPE 40.58N 90.93W
06/22/2007 HANCOCK IL TRAINED SPOTTER
RAILROAD VIADUCT ON ILLINOIS ROUTE 9 UNDER 3 TO 4 FEET OF
WATER. VEHICLE STALLED.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 34 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 23 min |
| Jun 21, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 35 min |
| Jun 21, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 35 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 60 min |
| Jun 22, 4:02 AM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 7 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Henderson | 6 hr |
| Jun 22, 9:13 AM CDT | Flash Flood Warning | DVN | McDonough | 4 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 24 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 9 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.